A warning


This is a story in the UK concerning a reaction to childrens’ Nurofen or Ibupr. I have chosen to post the story to this site because I think that people need to be aware of the possible dangers associated with Nurofen. (this is possibly due to the way I see the product advertised here in Australia).

First of all, I believe that a product like Nurofen should not be sold over the counter. The ingredients in Nurofen, when taken the wrong way can cause ulcers to develop. It must always be taken after food if one is to avoid that kind of consequence. Over the counter sales of this kind of product can only, in the long run lead to an increase in ulcers in the population.

Second, I suspect that the safety aspects of providing this kind of medication to children has not been thoroughly tested. I see this as a real problem because of the way in which children are more likely to suffer reactions to medication than adults. I would have thought that asprin was a far safer alternative for a child with pain in most circumstances, and that paracetamol, even though it can cause harm in the long run would be the next safest medicine. I really cannot understand how Nurofen was ever allowed to be given to children.

That being said, if you read the story, you might come to another conclusion and that is the child was simply unlucky to have had a reaction to this medication.  I think that this should serve as a warning about medication that is being touted as safe, when in fact there is evidence that some people do react in an extreme way as a result of taking the medication. (This child should never be allowed to take Celebrex or any of the other NSAID drugs such as Voltaren).

Advertisements

Comments are closed.